Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 262, NWS New Orleans, LA

September 8, 2000Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 8, 2000, 9:21 AM CDT for Plaquemines Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2000, 9:21 AM CDT (14:21 UTC)
Expired
Sep 8, 2000, 10:15 AM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 081422
SVRNEW
LAC075-081515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
921 AM CDT FRI SEP 8 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR

* UNTIL 1015 AM CDT

* AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF EMPIRE...OR ABOUT 14 MILES
  SOUTH OF PORT SULPHUR...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMPIRE AT 945 AM CDT
  PORT SULPHUR AT 1000 AM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:15 AM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Sep 8, 3:15 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT THU SEP 7 2000

LATEST WATER VAPOR IMAGERY SHOWED AN ANTI-CYCLONIC CIRCULATION OVER
NORTHEAST FLORIDA...UPPER LEVEL LOW OVER EXTREME WEST CENTRAL GULF WITH
A SHEAR AXIS EXTENDING NORTH FROM THE LOW TO THE ARKLATEX REGION
AND ANOTHER ANTI-CYCLONIC CIRCULATION OVER NEW MEXICO. AT THE
SURFACE...AN INVERTED TROUGH WAS POSITIONED FROM WEST CENTRAL GULF
TO SOUTH CENTRAL LOUISIANA AND A WEAK BOUNDARY WAS POSITIONED FROM
EXTREME SOUTHEAST LOUISIANA TO THE MISSISSIPPI COASTAL WATERS TO THE
WEST COAST OF FLORIDA. IN ADDITION...A 1024MB HIGH WAS LOCATED OVER
VIRGINIA WITH A TIGHT PRESSURE GRADIENT WITH A CHANGE OF 6MB FROM
NEW ORLEANS TO BIRMINGHAM. ALSO...MOSAIC REGIONAL RADAR CONTINUES TO
SHOW SCATTERED OVER THE LOUISIANA/MISSISSIPPI COASTAL WATERS AND
SOUTHEAST LOUISIANA.

SHORT RANGE MODELS INITIALIZED OK WITH THE UPPER LEVEL FEATURES AND
NOT MUCH DIFFERENCES IN THE MODELS THROUGH 48 HOURS AT 5H. UPPER
LEVEL LOW OVER WEST CENTRAL GULF ALONG WITH THE SHEAR AXIS WILL
CONTINUE TO MOVE WEST. UPPER LEVEL HIGH OVER THE SOUTHEAST STATES
WILL CONTINUE TO RETROGRADE WEST. THIS SHOULD ALLOW THE DIFFLUENT
FLOW...CURRENTLY OVER LOUISIANA AND MISSISSIPPI...TO SHIFT NORTHWEST
OVER THE RED RIVER VALLEY BY 12Z SAT. MEANDERING BOUNDARY JUST TO
SOUTH WILL SHIFT NORTH TODAY. LOW CLOUDS WERE REPORTED AT MOST
LOCALES NORTH OF I-10 SHOULD LIFT BY NOON...HENCE WILL GO LOWER THAN
GUIDANCE TEMPS FOR NORTH HALF ZONES TODAY. ONCE WARM SECTOR IS OVER
THE FORECAST AREA...MORE CONVECTIVE TYPE ACTIVITY SHOULD TAKE OVER
AS WIDESPREAD STRATIFORM RAINS SHIFT NORTH. INTO SATURDAY...UPPER
LEVEL HIGH IS EXPECTED TO BE OVER ALABAMA AND ALLOWING GULF MOISTURE
TO ADVECTING OVER THE FORECAST AREA NORTHWARD. SURFACE FOCUS AND
IDEAL DIFFLUENT FLOW ALOFT WILL BE NORTH. HOWEVER...SURFACE
HEATING...MODERATE INSTABILITY AND MOISTURE SHOULD KEEP POPS
SLGHTLY ABOVE CLIMO SAT AND SUN. PRESSURE GRADIENTS SHOULD DECREASE
AS THE HIGH OVER VIRGINIA TRACKS SOUTH OVER THE CAROLINAS BROADENS
AND TROUGH OVER THE WEST GULF MOVES WEST AND WEAKENS.

MCB 83/72/89/71 6453
BTR 83/73/89/72 6453
MSY 86/74/89/73 7553
GPT 84/73/89/73 7553

.NEW...NONE.
LA...NONE.
MS...NONE.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:33 PM CDTTornado WarningLIXLafourche, Terrebonne27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.